Alabama, 2007Damaging Winds in Alabama, August 18, 2007
August 18, 2007 · NWS BMX · 3 events in 2 counties and zones
Isolated severe thunderstorms developed in the heat of the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed in the heat of the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 18, 1:35 PM CST, 40 minutes earlier.
Area forecast discussion, Aug 18, 1:35 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CDT SAT AUG 18 2007
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT.
FORECAST FOR TONIGHT WILL BE BASED ON LATEST RADAR LOOPS JUST BEFORE
RELEASE. OTHERWISE...ALL EYES WILL REMAIN ON HURRICANE DEAN AND
OFFICIAL FORECAST TRACKS. LOOKING AT THE MODELS WEAK UPPER LOW
OVER PORTIONS OF SOUTH FLORIDA WILL TRACK WESTWARD THE NEXT FEW DAYS
AND REMAIN SOUTH OF THE AREA. THIS UPPER LOW COUPLED WITH LEFT OVER
BOUNDARY ACROSS THE SOUTHERN SECTIONS WILL MEAN SLIGHT CHANCE POPS
ACROSS THE SOUTH AND DRY CONDITIONS ACROSS THE NORTHERN SECTIONS FOR
SUNDAY AND MONDAY. OVERNIGHT LOWS WILL REMAIN MAINLY IN THE 70S WITH
AFTERNOON HIGHS IN THE 95 TO 100 DEGREE RANGE.
TUESDAY THROUGH WEDNESDAY NIGHT...WITH OFFICIAL FORECAST TRACK OF
DEAN CONTINUING TO MOVE WESTWARD...UPPER RIDGE IS FORECAST BUILD BACK
INTO THE AREA. THIS WILL CONTINUE TO SUPPRESS RAIN CHANCES AND ALLOW
THE TEMPERATURES TO RISE. FOR NOW WILL CONTINUE WITH SLIGHT CHANCE
POPS ACROSS THE EXTREME SOUTH AND DRY CONDITIONS ELSEWHERE. WARMEST
DAY APPEARS TO BE ON WEDNESDAY WITH READINGS WARMING FROM 95 TO 100
ON TUESDAY TO 97 TO 102 DEGREES BY WEDNESDAY. OVERNIGHT LOWS WILL
REMAIN MAINLY IN THE 70S.
.LONG TERM...THURSDAY THROUGH SATURDAY.
FOR NOW IT APPEARS THAT UPPER RIDGE WILL GRADUALLY BREAK DOWN DURING
THE PERIOD WITH A WEAK FRONT APPROACHING THE AREA BY THE END OF THE
PERIOD. WILL CONTINUE WITH SLIGHT CHANCE POPS SOUTH AND WEST EARLY
IN THE PERIOD AND THEN HAVE SLIGHT CHANCE POPS AREA-WIDE BY THE
END OF THE PERIOD. HIGHS REMAIN IN THE MID TO UPPER 90S WITH
OVERNIGHT LOWS MAINLY IN THE 70S.
&&
.AVIATION...18Z TAF DISCUSSION.
CU WILL BE DEVELOPING IN THE MID AFTERNOON VERSES THE LATE MORNING
AS OUR CONVECTIVE TEMP IS AROUND 95 TO 97 TODAY. SHOULD SEE SHOWERS
AND STORMS DEVELOPING IN THE WEST AND LATER IN THE SOUTH SO LEFT
VCTS FOR SEVERAL SITES. ELSEWHERE...NOT TOO MANY AVIATION CONCERNS
EXCEPT FOR THE POOR VISIBILITY CONTINUING AT ANB DUE TO HAZE.
POSSIBILITY OF SOME LOWERING VIS AT SITES THAT RECEIVE RAINFALL
THROUGH THE EVENING HOURS.
17/KLAWS
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 70 97 69 95 71 / 10 10 10 10 10
ANNISTON 73 97 72 96 73 / 10 10 10 10 10
BIRMINGHAM 75 98 75 97 75 / 10 10 10 10 10
TUSCALOOSA 75 98 73 98 74 / 10 10 10 10 10
CALERA 75 98 73 96 74 / 10 10 10 10 10
AUBURN 73 95 73 96 74 / 10 10 10 20 10
MONTGOMERY 75 99 73 98 75 / 10 20 10 20 10
TROY 73 96 72 96 72 / 10 20 10 20 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
50
Hazardous weather outlook, Aug 18, 12:00 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CDT SAT AUG 18 2007
ALZ011>015-017>050-191800-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
100 PM CDT SAT AUG 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SOME STRONG TO POSSIBLY SEVERE STORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING...MOVING FROM EAST TO WEST ACROSS CENTRAL
ALABAMA. DAMAGING WIND, FREQUENT LIGHTNING AND ISOLATED SMALL HAIL
ARE THE PRIMARY CONCERNS. THESE STORMS COULD PERSIST INTO THE
OVERNIGHT HOURS AS WELL.
HIGH TEMPERATURES ARE EXPECTED TO BE LOWER THAN PREVIOUSLY
FORECASTED TODAY...BUT WITH INCREASED HUMIDITY...HEAT INDICES WILL
STILL RANGE BETWEEN 100 AND 107.
WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...MODERATE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HIGH TEMPERATURES WILL AGAIN CLIMB NEAR AND SLIGHTLY ABOVE THE
CENTURY MARK BY THE MIDDLE OF THE WORK WEEK. HEAT INDICES ARE
EXPECTED TO RANGE BETWEEN 103 AND 109 FOR MOST LOCATIONS WITH
OVERNIGHT TEMPERATURES RANGING FROM 70 TO 75. CONDITIONS WILL BE
MONITORED CLOSELY FOR POTENTIAL HEAT ADVISORIES.
.SPOTTER INFORMATION STATEMENT...
SPOT ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY THIS AFTERNOON AND EVENING.
17/KLAWS
In the hours before
Local storm report, Aug 18, 8:55 AM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
955 AM CDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 3 SE GAYLESVILLE 34.24N 85.52W
08/17/2007 CHEROKEE AL EMERGENCY MNGR
TREES DOWN ON COUNTY RD 51 JUST SOUTH OF HWY 9.
0330 PM TSTM WND DMG 2 E CENTRE 34.15N 85.64W
08/17/2007 CHEROKEE AL EMERGENCY MNGR
BARN DAMAGED ON COUNTY RD 22 JUST NORTH OF HWY 411.
0415 PM HAIL ATTALLA 34.01N 86.10W
08/17/2007 E1.00 INCH ETOWAH AL BROADCAST MEDIA
HWY 278 WEST NEAR MOUNTAINTOP FLEA MARKET.
0425 PM TSTM WND DMG 3 NW ATTALLA 34.04N 86.14W
08/17/2007 ETOWAH AL EMERGENCY MNGR
POWERS LINES BLOWN DOWN NEAR THE INTERSECTION OF HIGHWAYS
278 AND 431.
0430 PM TSTM WND DMG GAYLESVILLE 34.27N 85.56W
08/17/2007 CHEROKEE AL BROADCAST MEDIA
TREES DOWN ON COUNTY RD 91 AND ONE TREE DOWN ON HWY 68.
0442 PM TSTM WND DMG 2 N CEDAR BLUFF 34.25N 85.60W
08/17/2007 CHEROKEE AL BROADCAST MEDIA
TREES DOWN ON COUNTY RD 144.
0545 PM TSTM WND DMG 7 N WETUMPKA 32.65N 86.20W
08/17/2007 ELMORE AL EMERGENCY MNGR
TREES SNAPPED AND SHED COLLAPSED.
0559 PM HAIL 6 NE WETUMPKA 32.61N 86.13W
08/17/2007 E1.00 INCH ELMORE AL TRAINED SPOTTER
NEAR TOWN OF SANTUCK.
0600 PM TSTM WND DMG DOUBLE SPRINGS 34.15N 87.40W
08/17/2007 WINSTON AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN COUNTYWIDE.
0611 PM TSTM WND DMG ECLECTIC 32.64N 86.03W
08/17/2007 ELMORE AL TRAINED SPOTTER
POWER OUTAGES IN EASTERN PART OF THE COUNTY.
0614 PM TSTM WND DMG LOCUST FORK 33.90N 86.62W
08/17/2007 BLOUNT AL EMERGENCY MNGR
TREES AND POWERLINES DOWN AT JUNCTION OF COUNTY RD 15 AND
HWY 79.
&&
KLOREKLocal storm report, Aug 18, 9:29 AM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1029 AM CDT SAT AUG 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG RAMER 32.06N 86.23W
08/17/2007 MONTGOMERY AL EMERGENCY MNGR
TREES AND POWER LINE DOWN.
&&
SUNGERSpecial weather statement, Aug 18, 2:05 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
305 PM CDT SAT AUG 18 2007
ALZ025-182030-
SHELBY-
305 PM CDT SAT AUG 18 2007
...SIGNIFICANT WEATHER ALERT FOR SHELBY COUNTY UNTIL 330 PM CDT...
AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLUMBIANA...MOVING WEST AT 10 MPH.
WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
COLUMBIANA.
SAGINAW.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
17
Thunderstorm Wind, Shelby
- When
- August 18, 2:15 PM CST
- Where
- Shelby County, 1.56 mi E of Nelson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.227, -86.553
Six trees were blown down, and a metal porch roof was peeled back, near the intersection of County Road 55 and AL-25, between Columbiana and Wilsonville.
Thunderstorm Wind, Tuscaloosa
- When
- August 18, 5:00 PM CST
- Where
- Tuscaloosa County, Northport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.220, -87.580
Several trees were blown down.
Thunderstorm Wind, Shelby
- When
- August 18, 5:15 PM CST
- Where
- Shelby County, 0.19 mi W of Columbiana
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 33.181, -86.603
Several trees and power lines were blown down, on Carter Lane and Thompson Street, in Columbiana.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Minnesota, August 18 to 21, 20077 deaths · 32 injured · $182 million · 27 events
- Tornadoes and Flash Flooding in Oklahoma, August 18 to 19, 20076 deaths · 3 injured · $5.2 million · EF1 · 72 events
- Flash Flooding and Flooding in Wisconsin, August 18 to 31, 20071 death · $84 million · 22 events
- Flash Flooding and Heavy Rain in Wisconsin, August 18 to 19, 2007$24 million · 12 events
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, August 18, 20071 death · 1 injured · 1 event
- Flooding in Texas, August 18 to 19, 2007$5.0 million · 5 events
- Flash Flooding in Minnesota, August 18 to 19, 2007$2.5 million · 11 events
- Flash Flood in Iowa, August 18, 2007$75,000 · 1 event
- Flash Flood and Hail in Tennessee, August 18, 2007$30,000 · 50 kt wind · 11 events
- Damaging Winds in Mississippi, August 18, 2007$31,000 · 50 kt wind · 10 events
- Tornado in Texas, August 18, 2007$10,000 · EF1 · 1 event
- Flash Flood and Hail in Wyoming, August 18, 2007$20,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57113, 57114, 57116.